MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Blurred Vision (2137); Insufficient Information (4580)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care profession reported that, during the iol implant procedure lens found to be with deposit, which also does not go away with administration of steroid.It doesn't seem to be the capsule.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A photo was provided and reviewed by a director with global quality customer affairs.The results of the photo review were: one slit lamp image was provided and reviewed of a reported ¿deposit¿ on the lens with a request if this appearance is recognized.The image shows off-axis illumination of a dilated pupil with the rings of the optic features of the reported compkany lens present.There is a large refractile area in the lens where it is difficult to determine depth based on the photo.If the affected area is near the posterior surface, wrinkles in the capsule may be a possibility, otherwise the image does not appear consistent with any obvious recognized appearance.Information was provided that indicated the use of a qualified cartridge and viscoelastic.The associated handpiece information was not provided.No sample was returned.Based on a summary of the provided slit-lamp photo review, the image shows off axis illumination of a dilated pupil.A large refractile area is shown in the lens where it is difficult to determine depth based on the photo.If the affected area is near the posterior surface, wrinkles in the capsule may be a possibility, otherwise the image does not appear consistent with any obvious recognized appearance.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The manufacturer internal reference number is: 2023-09837.
 
Event or Problem Description
Additional information received and stated that, deposit remained constant, the patient had lesser vision.
 
Event or Problem Description
Additional information received and stated that, the lens is still inside the patient eye and no explantation took place.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, lens with the deposit has been explanted in a secondary procedure.Surgery has been completed with a new lens.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the well area of the replacement lens case.Blood and viscoelastic were observed on the lens.The lens had been cut into two pieces across the center.One portion was cracked on a post of the lens case due to the returned lens position.The lens was cleaned with klrp for further evaluation.No material abnormalities or deposits were observed.Loose material was found along the cut edge of one optic portion, which had similar location and appearance to the pictured material.The material was removed and isolated between glass slides and sent to the particle lab.One slit lamp image was provided.The image showed off-axis illumination of a dilated pupil with the rings of the optic features of the reported panoptix lens present.There was a large refractile area in the lens where it was difficult to determine depth based on the photo.If the affected area was near the posterior surface, wrinkles in the capsule may be a possibility, otherwise the image does not appear consistent with any obvious recognized appearance.The material found on the lens was removed and isolated between glass slides and sent to the particle lab.Lab results: the sample was visually and microscopically examined, and the reported foreign material was observed.Microscopic examination shows numerous pieces of clear material up to 2.3mm in length adhered to the glass slide.The clear material was then isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the material¿s generated ir spectra to a library of spectra finds the best match to be protein.This would indicate the material was organic in nature and would be unrelated to the lens or the cartridge.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and viscoelastic.The associated handpiece information was not provided.The root cause for the reported "deposit" could not be determined.No material abnormalities or deposits were observed.Loose material was found along the cut edge of one optic portion, which had similar location and appearance to the pictured material.However, we cannot conclusively verify this was the pictured material.One slit lamp image was provided.The image showed off-axis illumination of a dilated pupil with the rings of the optic features of the reported company lens present.There was a large refractile area in the lens where it was difficult to determine depth based on the photo.If the affected area was near the posterior surface, wrinkles in the capsule may be a possibility, otherwise the image does not appear consistent with any obvious recognized appearance.The material was removed from the lens portion, isolated between glass slides and sent to the particle lab.Lab results: microscopic examination showed numerous pieces of clear material up to 2.3mm in length adhered to the glass slide.The clear material was then isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the material¿s generated ir spectra to a library of spectra finds the best match to be protein.This would indicate the material was organic in nature and would be unrelated to the lens or the cartridge.Information was provided that the company, 21.5 diopter lens was replaced with a company, 22.0 diopter lens.The change in spherical power may indicate the replacement lens was a better choice for the patient's visual needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16511458
Report Number1119421-2023-00418
Device Sequence Number6786950
Product Code MFK
UDI-Device Identifier00380652390552
UDI-Public00380652390552
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.215
Device Lot Number15437023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/22/2023
04/24/2023
06/01/2023
12/07/2023
03/29/2024
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/18/2023
05/19/2023
06/26/2023
01/01/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale